MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175812
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Initial reporter phone: (b)(6).Initial reporter name: (b)(6) hospital.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter fell out of patient when transferring the patient and catheter had a hole in the balloon on inspection.(lot #ngkn1639).Per additional information received via ibc on 12aug2025, stated that no harm to the patient was reported.Midwife was present, the catheter was inserted and working well it was on transferring the patient post surgery that the catheter fell out.It was assumed the water that was inserted into the balloon the water has drained out, when looking at the catheter afterwards there appeared to be a hole in the balloon.Only the water provided was used in the catheter.Per additional information received on 12aug2025, stated that the same issue with the catheter appears to be the latex free ones last night.(lot #ngkq1102).
 
Event or Problem Description
It was reported that, foley catheter fell out of patient when transferring the patient and catheter had a hole in the balloon on inspection (lot #ngkn1639).Per additional information received via ibc on 12aug2025, stated that no harm to the patient was reported.Midwife was present, the catheter was inserted and working well it was on transferring the patient post surgery that the catheter fell out.It was assumed the water that was inserted into the balloon the water has drained out, when looking at the catheter afterwards there appeared to be a hole in the balloon.Only the water provided was used in the catheter.Per additional information received on 12aug2025, stated that the same issue with the catheter appears to be the latex free one last night (lot #ngkq1102).
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open outer white wrapping to prepare sterile field and place under pad beneath patient, plastic side down.2.If patient has a catheter in-situ to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by local protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by local protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.3.Put on gloves, cover patient with fenestrated drape with open exposing location where catheter will be inserted, and place the apron on yourself.4.Using the two (2) syringes, marked ¿for cleansing purposes only¿, dispense the water onto three (3) gauze squares.Prepare the patient by wiping down the catheter insertion site with the saturated gauze squares.Dry patient with the remaining two (2) gauze squares.Note: do not use this syringe to inflate the catheter balloon.5.Prepare the lubricating gel syringe by removing the cap from the syringe tip.6.For easing the insertion of the catheter into the patient dispense the lubricating gel into the urethra (according to local protocol).7.Remove top tray and open plastic pouch (sleeve) surrounding the catheter.8.Proceed with catheterization according to local protocol.To inflate catheter, simply insert tip of sterile water-filled syringe gently into valve (do not over penetrate) and depress plunger.Instill entire amount of sterile water ¿ 10 ml.9.Attach statlock foley stabilization device to the bifurcation (y-shape) of the foley catheter (statlock foley stabilization device can be used for up to 7 days) and apply.(refer to the instructions for use provided with the statlock pouch for more details).Correction: d, e.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling is found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: e.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported that, foley catheter fell out of patient when transferring the patient and catheter had a hole in the balloon on inspection (lot #ngkn1639).Per additional information received via ibc on 12aug2025, stated that no harm to the patient was reported.Midwife was present, the catheter was inserted and working well it was on transferring the patient post-surgery that the catheter fell out.It was assumed the water that was inserted into the balloon the water has drained out, when looking at the catheter afterwards there appeared to be a hole in the balloon.Only the water provided was used in the catheter.Per additional information received on 12aug2025, stated that the same issue with the catheter appears to be the latex free one last night (lot #ngkq1102).Per notification from investigator on 05jan2026, it was reported that the for catheter 1 balloon was noted to inflated asymmetrically and water deflation issue, for catheter 2 asymmetrical balloon and water deflation issue, for catheter 3 asymmetrical balloon and balloon mushrooming issue, for catheter 4 balloon was noted to inflated asymmetrically, for catheter 5 asymmetrical balloon and balloon mushrooming issue was found during sample evaluation on 11dec2025.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual(photo): photos were attached for review, and all were unable to confirm reported event.Risk, labelling, and dhr reviews are not required as the reported event is unconfirmed.Based on the results of the investigation no additional actions are required at this time.Corrections: d, h.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22815354
Report Number1018233-2025-06798
Device Sequence Number5713358
Product Code EZL
UDI-Device Identifier10888439517255
UDI-Public(01)10888439517255(11)250409(17)271130(10)NGKQ1102
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number175812
Device Lot NumberNGKQ1102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/28/2025
11/10/2025
01/05/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/02/2025
11/18/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown